MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 3 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN OX CONSTRAINED FEM 3 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421163
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Septic loosening (4884)
Date of Event 11/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Corrected data: e4 (initial reporter also sent report to fda?) updated from "yes" to "no".Additional information: h6 (type of investigation) , h11 (roi).H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection has been identified as a possible adverse effect.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.As well, the possible adverse effects section states that looseness of components can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management files revealed these failure modes were previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2025, the patient experienced septic mobilization.This adverse event was treated by a revision surgery on (b)(6) 2025, in which a lgn ox constrained fem 3 lt, lgn rev tibia base sz 3 lt, legion con art ins 9mm sz 3-4, lgn pressfit stem 16mm x 120mm, lgn cement stem12mmx160mm strt and a lgn scrw dis fem wdg sz3 5m were exchanged.Patient's current health status is unknown.

Brand Name
LGN OX CONSTRAINED FEM 3 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23898365
Report Number1020279-2025-02122
Device Sequence Number10116869
Product Code JWH
UDI-Device Identifier03596010543820
UDI-Public3596010543820
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K230653
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421163
Device Lot Number24HM08416
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEGION CON ART INS 9MM SZ 3-4: 71420523, 24AT79170.; LGN CEMENT STEM12MMX160MM: 71424204, 24CAP0188A.; LGN PRESSFIT STEM 16MM X 120MM:71424029, 24JAB0002.; LGN REV TIBIA BASE SZ 3 LT: 71424003, 24LM01446.; LGN SCRW DIS FEM WDG SZ3 5MM: 71421657, 24DSM0112.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexUnknown